Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

148 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Can a disulfiram reaction occur from inhaling burning charcoal fumes?

Answered by
Dr.
Dr. Prasad

General & Family Physician

Practicing since :2005

Answered : 2797 Questions

default
Posted on Mon, 1 Sep 2014 in Environmental and Occupational Hazards
Question: Can a disulfiram reaction occur from inhaling the fumes from burning charcoal while barbecuing?
doctor
Answered by Dr. Prasad 1 hour later
Brief Answer:
No evidence of reaction...

Detailed Answer:
Hi,

There are no evidences that suggest one will have disulfiram reaction like symptoms after inhaling fumes from burning charcoal while barbecuing.

Hope this answers your question. Let me know if you need any other information.

Regards
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Prasad 16 hours later
Is ethylene dibromide found in burning charcoal briquets or the fumes from burning charcoal briquets?
doctor
Answered by Dr. Prasad 16 hours later
Brief Answer:
Unlikely...

Detailed Answer:
Hi,

I am not a chemist. However as per my chemistry knowledge as charcoal burns the predominantly the fumes contain carbon monoxide and carbondioxide. I haven't read about ethylene dibromide in those toxic gas. You can discuss with a chemist further about those fumes.

Regards
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Drug/Medication

Recent questions on  Disulfiram

doctor1 MD

Everytime I drank alcohol I didn’t have any rash or allergies. Recently, I have it after drinking. Is it possible that I just allergic to alcohol. Why did it just happen now and not before?

doctor1 MD

hi.. am on flagyl for c- difficile ( caused from taking clindamycin for a tooth infection tooth was pulled) now I am experiencing side effects of slight balance issues, white tongue, headaches ....I did have alcohol on the first day of taking it...

doctor1 MD

I have had a history of occasional binge drinking . Now over 65 and would like to control it. Most of the time I am within 2-3 beers a day but recently some stressful events have caused me to drink more heavily. Looking into Naltrexone . Any other...

doctor1 MD

my husband is on antabuse,,,he is so moody and unpredictable.. he takes it 3 days a week,,and on the weekends he is fine, after his dose on Tuesdays he is a monster. he has pain in his side , sleeps all the time, he has always been an active easy going man,,now we r on the verge of divorce,,,is there anything I can do to help his mood swings?? can this drug alter him forever, or will he go back to normal after he is done taking it..??

doctor1 MD

I need my depression, sleep and disulfiram refilled. Lost my insurance and I need them very much. I need them all. I cant sleep, mt depression is worsening horribly and I have started to have a few drinks again to try and sleep. I can send pictures of the empty bottles to show I have been rx d them in the recent pas the. My liver is good. No pains or side effects of the didulfiram... antabuse. Please help. Thanks.

doctor1 MD

Is there any step down medication for alcohol abuse? I know Antabuse is cold turkey however, I feel if I could take a pill that I knew I couldnt drink for 3 days that would be better. I would not drink for the 3 days and then indulge...then take another pill and bam I just went a week and only consumed alcohol once, which would be a HUGE step for me. I believe the forced sobriety of such a medication with a much smaller half life than Antabuse would be truly a step down program. Does this exist?

doctor1 MD

my friend had a tooth extraction earlier today. he is taking antabuse. for the past three hours he has felt terrible. pounding headache, nausea, shivering and feverish. I called out of hours Gp and they said it would pass but he feels awful! What should we do? Thanks